MAUDE Adverse Event Report: AESCULAP AG CAIMAN MARYLAND ARTICULATING D5/360MM; BIPOLAR TECHNOLOGIES

AESCULAP AG CAIMAN MARYLAND ARTICULATING D5/360MM; BIPOLAR TECHNOLOGIES
Model Number PL771SU
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a caiman maryland articulating d5/360mm (part # pl771su) was used during a procedure performed on (b)(6) 2021.According to the complainant, during the procedure, the device sparked.The physician opened the jaws to cut the energy, however, the sealing continued for three (3) to four (4) seconds.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Based upon investigation results, this event was re-evaluated and is considered no longer reportable - no malfunction or serious injury.Investigation results: visual investigation: during visual investigation no damages or defects were detected at the instrument.The mechanical check showed that the clamping and cutting function worked well.In addition a functional test was carried out and the values were within the specifications.No device problem was detected during investigation.The described error pattern cannot be confirmed.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity x probability of occurrence) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.During the analysis and the functional tests, the instrument worked as expected and we could not find any malfunctions.The spark formation described in the complaint could not be verified.Based upon the investigations results a capa is not necessary.

Brand Name
CAIMAN MARYLAND ARTICULATING D5/360MM
Common Device Name
BIPOLAR TECHNOLOGIES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11723418
Report Number9610612-2021-00347
Device Sequence Number3437290
Product Code GEI
UDI-Device Identifier04046964837333
UDI-Public4046964837333
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K183180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2022
Device Model NumberPL771SU
Device Catalogue NumberPL771SU
Device Lot Number52641325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1